Prednisone

lego cakePicture has nothing to do with this post. But I like it. 🙂

Saw my rheumy yesterday, and it went very well this time. He listened and answered my questions well. I to stay on this dose of Prednisone for six more months, and then rethink it.
Meanwhile, I’ve been reading up on it and on adrenal fatigue, which it causes (body stops making cortisol), since after talking with him I understand better what is going on. book cupcakes

Kind of wish I’d never gotten on it in the first place now. It’s not just the bone thing. It causes diabetes, high blood pressure, weight gain, and weight redistribution. Without gaining any weight right now, my clothes keep getting tighter. This is so fun. shirt cakeAlso, losing weight, regardless of not eating a lot, seems just not to happen. I was doing really well with that before the pleurisy and the Prednisone. I’ve had a lot of meds over the years that cause weight gain but none seemed to completely prevent weight loss after going off them til Prednisone. Oh, he read out the list of meds I’ve taken that didn’t work. There were a lot. Probably because they’ve been medicating me for something I don’t actually have, but since no one seems to actually know what I have, I am an experiment in what will work or not work. Nothing works, people. Nothing, except the Prednisone, it seems, which isn’t supposed to work for what they thought I had. Isn’t medicine fun?meds that don't work

Anyway, getting off it can be extremely difficult, which I’ve found. Most info seems to say that as you taper, your body will adjust and start making cortisol on its own gradually, and I think the problem last time I got off after the pleurisy was he had me taper too quickly. I’m remembering just never getting better though, for six long months, til I went back on it, so body never adjusted? sideeffects

I am conflicted about what to do about it. Not looking for a fix, just putting it out there helps with my brain processing things, I guess, but if anybody has any info to share my email is in the upper right, it’s upper right, or you can just comment here. Yes, there is left/right dyslexia, and I haz it.

I’ve read to try taking the prednisone every other day, but I would talk to doctor before trying it. I really am not thrilled with the changes going on with my body, but I also don’t want to go back to being a non-functioning blob of pain and misery spending my life on the couch.

Right now, I am doing very, very well for me. The biggest problem is the pain from arthritis, which greatly effects my mobility. Doctor is considering cortisone shots for that. It would be great if I could walk more than a few feet or stand more than a couple of minutes without severe back pain. I could walk to the library. That would definitely be a good thing. 🙂 tumblr_nc4oqbf8ZT1qax99wo2_500Doctor asked me what I do for that (the pain on walking or standing). Sit down, I said. Oh, he said. LOLOL Pain stops as soon as I sit down, though.

I hate not knowing what to do. I just want my life back, you know? I have been ill eighteen years in September, with the last three or four being filled with being barely functional most of the time, and lots and lots of pain and miserableness. I’d like to get better. Really, I would.gardening

Also, twenty years ago the day after Father’s Day, my husband left. I am hoping not to have any psychological issues because of the anniversary. I mean, my life is much better now anyway, except for being ill.
It appears to be a rambling day. Done now.
rambling

4 thoughts on “Prednisone

  1. Damn, I wish they could figure out what the hell it is that you have, once and for all.

    “Rheumy”…that cracked me up!

    Was it 20 years? Wow, I had no idea. I just remember I was in my 30’s…

  2. I’m not so much worried about what it is anymore, just how to cope with it better. BTW, it takes much less typing to do ‘rheumy’ than the whole thing. Lazy…nope. Just spend half my life correcting typing mistakes as it is. I suck at typing. LOL

  3. I also have left/right dyslexia. It is a mild case, but I make loads of mistakes typing too. It is sad to hear you have so much pain and are on Prednisone. I thought you could not be on that long term. I hope they figure it out. The husband leaving was not so cool either.

  4. I did a reply when I got this, and computer issues! LOL I’ve been on Prednisone for two years this time. Apparently, if you don’t mind the side effects, you can stay on it for years at a low dose. I’d rather not, but I am much better with it than without.

    Left/right dyslexia can be fun. At least it can make people laugh sometimes when I get things backwards. My husband used to point when he wanted me to turn a particular direction when I was driving.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s